Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 269, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 28, 2021, 12:09 AM CDT for Archer County, Baylor County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 12:09 AM CDT (05:09 UTC)
- Expired
- May 28, 2021, 1:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
014
WUUS54 KOUN 280509
SVROUN
TXC009-023-280600-
/O.NEW.KOUN.SV.W.0269.210528T0509Z-210528T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1209 AM CDT Fri May 28 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Archer County in northern Texas...
Eastern Baylor County in northern Texas...
* Until 100 AM CDT.
* At 1208 AM CDT, a severe thunderstorm was located near Mabelle,
moving southeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Megargel, Mabelle, Westover and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 9923 3378 9911 3354 9854 3340 9878
3340 9897
TIME...MOT...LOC 0508Z 303DEG 30KT 3364 9909
HAIL...1.50IN
WIND...60MPH
$$
302 follow-up statements
968
WWUS54 KOUN 280527
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1227 AM CDT Fri May 28 2021
TXC009-023-280600-
/O.CON.KOUN.SV.W.0269.000000T0000Z-210528T0600Z/
Archer TX-Baylor TX-
1227 AM CDT Fri May 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN ARCHER AND EAST CENTRAL BAYLOR COUNTIES...
At 1226 AM CDT, a severe thunderstorm was located 5 miles west of
Lake Kickapoo, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3360 9906 3373 9900 3354 9854 3340 9878
3350 9899
TIME...MOT...LOC 0526Z 275DEG 28KT 3362 9892
HAIL...2.00IN
WIND...60MPH
$$
30547
WWUS54 KOUN 280536
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1236 AM CDT Fri May 28 2021
TXC023-280546-
/O.CAN.KOUN.SV.W.0269.000000T0000Z-210528T0600Z/
Baylor TX-
1236 AM CDT Fri May 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3359 9892 3370 9892 3354 9854 3340 9878
3352 9891
TIME...MOT...LOC 0536Z 303DEG 30KT 3357 9883
$$
TXC009-280600-
/O.CON.KOUN.SV.W.0269.000000T0000Z-210528T0600Z/
Archer TX-
1236 AM CDT Fri May 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN ARCHER COUNTY...
At 1236 AM CDT, a severe thunderstorm was located 4 miles south of
Lake Kickapoo, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3359 9892 3370 9892 3354 9854 3340 9878
3352 9891
TIME...MOT...LOC 0536Z 303DEG 30KT 3357 9883
HAIL...2.75IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:01 AM CDT, 8 minutes earlier.
Area forecast discussion, May 28, 12:01 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 1201 AM CDT Fri May 28 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 224 PM CDT Thu May 27 2021 Strong to severe thunderstorms will continue into the evening across most of the area as a cold front moves into minimally- capped environment (per 18Z special upper air sounding). The ongoing storms could push out an outflow boundary or two, which could lead to slight enhancement of a tornado threat if any storms can form along it, as winds ahead of the boundary could be backed slightly. Currently, as storms form along the aforementioned cold front later this afternoon, there may be a brief window for some discrete storms. The deep-layer shear vector being mostly parallel to the boundary will foster storm conglomeration shortly after initiation, and eventually forming into a line that will move through west-central and central OK. The main threats still appear to be damaging winds in excess of 80mph and hail up to the size of baseballs, as SPC mesoanalysis suggests there is at least MLCAPE values upwards of at least 3000 J/kg across the area. With numerous storms producing heavy rain rates across areas with already moist soils, flooding and flash flooding could be possible across central OK into northern and northeast OK. Bunker && .LONG TERM... (Friday night through next Wednesday) Issued at 224 PM CDT Thu May 27 2021 Over the weekend mid-level heights will gradually increase as an approaching mid-level ridge moves into the area. Showers and thunderstorms are possible on Sunday as a shortwave trough traverses the area and attendant upslope flow along the Rockies. Another shortwave should move through on Monday morning, bringing with it additional chances for showers and storms. A longwave trough will move in by Tuesday morning and an associated cold front will bring in showers and storms across the area. Northerly surface flow should persist through much of the long term, with slight chances for showers and storms. High temperatures should stay in the mid to upper 70s across most of the area throughout the period. Bunker && .AVIATION... (06Z TAFS) Issued at 1041 PM CDT Thu May 27 2021 Storms have moved south of the TAF sites with cold front moving through Red River valley. Most sites will remain VFR with a light/moderate north to northeast wind tonight and tomorrow. Lower ceilings will hang in at SPS through much of the day with MVFR going to VFR in the afternoon. Have also included a mention of thunder at SPS tomorrow afternoon && .UPPER AIR... Issued at 224 PM CDT Thu May 27 2021 An Upper Air flight is planned later at 00Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 72 54 72 / 80 0 10 10 Hobart OK 60 75 56 74 / 60 10 10 10 Wichita Falls TX 65 77 60 76 / 80 30 30 20 Gage OK 53 72 53 73 / 0 10 10 10 Ponca City OK 53 72 50 72 / 30 0 0 0 Durant OK 66 80 59 75 / 90 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...30
Hazardous weather outlook, May 27, 9:22 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 922 PM CDT Thu May 27 2021 OKZ004>048-050>052-TXZ083>090-290230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 922 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Showers and thunderstorms will continue to affect portions of southern Oklahoma and western north Texas. Some of the storms could become strong to severe with up to golf ball size hail and wind gusts of 60 to 70 mph possible. Locally heavy rain could also be a concern in a few locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Friday and Saturday will see thunderstorm chances across mainly southern Oklahoma and north Texas. More widespread chances for showers and storms will return Sunday through Wednesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 27, 10:12 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1012 PM CDT Thu May 27 2021
TXZ086-280345-
Wichita TX-
1012 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wichita County Until
1045 PM CDT...
AT 1010 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Iowa Park to 6 miles
northwest of Holliday to 3 miles northwest of Mankins, moving east at
35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Wichita Falls, Iowa Park, Sheppard AFB and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3389 9881 3400 9873 3396 9842 3384 9843
3384 9888
TIME...MOT...LOC 0310Z 277DEG 31KT 3399 9869 3390 9873 3382 9884
MahaleLocal storm report, May 27, 10:18 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL 3 W BURKBURNETT 34.08N 98.62W
05/27/2021 E1.25 INCH WICHITA TX TRAINED SPOTTER
&&
EMLocal storm report, May 27, 10:23 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL BURKBURNETT 34.08N 98.56W
05/27/2021 E1.00 INCH WICHITA TX TRAINED SPOTTER
&&
EMLocal storm report, May 27, 10:31 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
05/27/2021 M62 MPH WICHITA TX ASOS
&&
EMLocal storm report, May 27, 10:41 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 2 SW SHEPPARD AFB 33.96N 98.52W
05/27/2021 E1.50 INCH WICHITA TX OTHER FEDERAL
EXIT 3C ON I-44
&&
EMSpecial weather statement, May 27, 11:03 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1103 PM CDT Thu May 27 2021 TXZ084-087-280430- Foard TX-Knox TX- 1103 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and northeastern Knox Counties Until 1130 PM CDT... AT 1101 PM CDT, a strong thunderstorm was located 8 miles southeast of Crowell, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... This storm will remain over mainly rural areas of southeastern Foard and northeastern Knox Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3384 9978 3393 9970 3392 9948 3374 9953 TIME...MOT...LOC 0401Z 298DEG 9KT 3387 9965 Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 39 min |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 49 min |
| May 27, 8:34 PM CDT | Special Weather Statement | OUN | Foard | 26 min |
| May 27, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 39 min |
| May 27, 9:15 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| May 27, 9:46 PM CDT | Special Weather Statement | OUN | Wilbarger | 29 min |
| May 27, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 41 min |
| May 27, 10:12 PM CDT | Special Weather Statement | OUN | Wichita | 33 min |
| May 27, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 41 min |
| May 27, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 39 min |
| May 27, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 45 min |
| May 27, 11:03 PM CDT | Special Weather Statement | OUN | Foard | 27 min |
| May 27, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 48 min |
| May 28, 12:13 AM CDT | Special Weather Statement | OUN | Knox | 32 min |
| May 28, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 44 min |
| May 28, 1:29 AM CDT | Special Weather Statement | OUN | Clay | 31 min |
| May 28, 2:13 AM CDT | Special Weather Statement | OUN | Foard | 32 min |
| May 28, 4:55 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 35 min |
| May 28, 5:24 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 36 min |
| May 28, 8:14 AM CDT | Special Weather Statement | OUN | Hardeman | 31 min |
| May 28, 8:14 AM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.